MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 30MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 30MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS50030
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to manufacturer.
 
Event or Problem Description
It was reported that during a procedure at cavernous ics the stent (subject device) was not fully deployed but it was opposed distally and not open proximally.The stent (subject device) was removed from the patient safely.The procedure was completed successfully.No clinical consequences to the patient due to this event.
 
Additional Manufacturer Narrative
Section b1 adverse event/product problem - corrected - no product problem.Section h1 type of reportable event - corrected - no malfunction.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the returned stent was found to be opened but severely deformed, the sdw (stent delivery wire) was not returned, and the stent introducer sheath was not returned.A functional test could not be performed as only the stent was returned for inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device, the device was confirmed to be in good condition prior to use, preparation/set-up was performed as per the directions for use, there was no damage noted on the stent or the stent delivery wire (sdw), continuous flush was maintained for the duration of the procedure, no excessive force was applied at any point while advancing the stent/flow diverter within the microcatheter and the patient¿s anatomy was tortuous.It is unknown if access was through radial or femoral.The anatomical location of the treatment site was cavernous ics and it was also the location of the stent/flow diverter when it failed to open.The catheter tip was not shaped.The stent delivery microcatheter was retracted in a continuous movement while maintaining the position of the stent delivery wire, the size of the stent/flow diverter was appropriate for treatment site and the position of the stent/flow diverter was confirmed under fluoroscopy.There was no resistance encountered during navigation of the flow diverter device to the target lesion.The flow diverter was apposed distally but not proximally, it was not fully deployed.There were no allegations against the microcatheter.The device was resheathed with the catheter and removed from the patient¿s body.The device was never deployed or implanted.Product analysis found the returned stent was opened but severely deformed.The as reported codes ¿stent partial deployment¿ and ¿stent failed/unable to open (when not implanted)¿ were not confirmed as the stent was returned and was fully opened.An assignable cause of procedural factors will be assigned to the as analyzed ¿stent deformed¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 5.0MM X 30MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14162441
Report Number3008881809-2022-00188
Device Sequence Number5932906
Product Code OUT
UDI-Device Identifier07613327375312
UDI-Public07613327375312
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model NumberFDS50030
Device Catalogue NumberFDS50030
Device Lot Number22939542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown